Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 144, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 18, 2007, 2:16 PM CDT for Haskell County, Texas. It took effect at Aug 18, 2007, 2:24 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2007, 2:16 PM CDT (19:16 UTC)
- In effect from
- Aug 18, 2007, 2:24 PM CDT
- Expired
- Aug 18, 2007, 6:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Haskell County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.3 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 452 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 6:30 AM CDT, 7 hours 46 minutes earlier.
Area forecast discussion, Aug 18, 6:30 AM CDT, 7 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 630 AM CDT SAT AUG 18 2007 .AVIATION... REMNANTS OF ERIN STILL PRODUCING WIDESPREAD MODERATE RAIN ACROSS NORTH CENTRAL TEXAS...AND WILL CONTINUE TO AFFECT ABI AIRPORT THROUGH THE MORNING. EXPECTING MAINLY MVFR CONDITIONS FOR MOST AIRPORTS...BUT COULD SEE SOME TEMPORARY IFR CONDITIONS WITH HEAVIER RAIN SHOWERS IN THE KABI AREA. CEILINGS SHOULD IMPOROVE BY MID MORNING...BUT STILL CONCERNED ABOUT THE POSSIBILITY FOR AFTERNOON THUNDERSTORMS AS THE REMNANTS OF ERIN LINGER ACROSS WEST CENTRAL TEXAS. BEST THUNDER CHANCE WILL LIKELY BE IN THE 22Z TO 01Z TIME FRAME...BUT COULD SEE ADDITIONAL RAIN CONTINUING OVERNIGHT AS WELL. DUE TO UNCERTAINTY IN LOCATION OF REMNANT UPPER LOW...WILL WAIT A LITTLE BEFORE INTRODUCING RAIN OVERNIGHT TONIGHT. && .PREV DISCUSSION... /ISSUED 203 AM CDT SAT AUG 18 2007/ SHORT TERM... UPPER LEVEL LOW WAS ABOUT 30 MILES NORTHEAST OF MIDLAND AT 2 AM...BUT MAIN WEATHER FOCUS IS A LARGE BAND OF CONVECTIVE SHOWERS AND THUNDERSTORMS FROM PANDALE TO SONORA TO SAN ANGELO TO ABILENE. STORMS ARE TRAINING ALONG THIS LINE WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR. ALONG WITH THE FLASH FLOOD THREAT...MAY SEE SOME FLOODING ALONG THE RIVER RISES AND POTENTIAL FLOODING ALONG THE SOUTH CONCHO...ELM CREEK AT BALLINGER...PECAN CREEK NEAR SAN ANGELO. HEAVY RAINFALL NEAR AND SOUTH OF ABILENE MAY ALSO CAUSE CREEKS TO RISE AND POSSIBLY FLOOD THIS MORNING. RUC AND WRF MODELS INDICATE BAND OF SHOWERS AND THUNDERSTORMS EXPECTED TO WEAKEN THROUGH MID MORNING MORNING...MOVING IN TOWARD THE CENTER OF CIRCULATION. THIS GIVES ANOTHER 6-8 HOURS OF HEAVY RAINFALL HOWEVER WHICH WILL CAUSE SIGNIFICANT AND DANGEROUS FLOODING PROBLEMS. AFTER THIS...MOST OF THE SIGNIFICANT RAINFALL THIS AFTERNOON AND EVENING IS CLOSER TO THE UPPER LOW...IN THE BIG BIG COUNTRY. AGAIN HOWEVER CONVECTIVE BANDS OF STORMS POSSIBLE AGAIN IN THE AFTERNOON...WHICH HAVE AT TIME BEEN STRONGER THAN THOSE NEAR THE CENTER OF ERIN. WILL CONTINUE FLASH FLOOD WATCH FOR ALL THE CWA UNTIL 7 PM. LONG TERM... MAIN CONFIDENCE IS IN THE FIRST 12 HOURS OF THE FORECAST. WRF MODEL DRIFTS THE CENTER OF ERIN...EASTWARD ACROSS THE NORTHERN BIG COUNTRY TONIGHT TO NEAR WICHITA FALLS ON SUNDAY. ETA (NAM) WANTS TO DRIFT IT NORTH TOWARD LUBBOCK. NOT A LOT OF CONFIDENCE IN EITHER ONE OF THE FORECASTS...THOUGH LIKE THE NAM A BIT MORE. IN EITHER CASE...RAIN AND FLOOD POTENTIAL WILL BE GREATEST OVER THE BIG COUNTRY TONIGHT/SUNDAY. BOTH NAM/GFS DEVELOP AN WEAK UPPER LOW NEAR ALONG TEXAS GULF COAST MONDAY NIGHT...MOVING IT NORTHWARD INTO WEST CENTRAL TEXAS TUESDAY NIGHT/WEDNESDAY. NOT SURE ABOUT HOW REAL THIS IS...BUT ONLY A FEW ISOLATED SHOWERS TRY TO DEVELOP ALONG IT ANYWAYS. 00Z GFS MODEL TRY TO BRING REMNANTS OF DEAN MORE TOWARD THE BIG BEND FRIDAY...BUT A LOT OF UNCERTAINTY WITH THIS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 81 72 85 72 / 90 80 50 50 SAN ANGELO 84 72 87 73 / 90 70 40 50 JUNCTION 88 72 88 73 / 60 40 30 20 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR BROWN-CALLAHAN-COKE- COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE-MASON- MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD- STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN. && 08
Hazardous weather outlook, Aug 18, 5:45 AM CDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 545 AM CDT SAT AUG 18 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-191045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 545 AM CDT SAT AUG 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL FLASH FLOODING WILL CONTINUE MAINLY ACROSS THE WESTERN AND NORTHERN AREAS OF WEST CENTRAL TEXAS TODAY AND TONIGHT. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE...ESPECIALLY ACROSS THE BIG COUNTRY NEAR ABILENE. ANY ADDITIONAL RAIN TODAY WILL CONTINUE TO CAUSE FLASH FLOODING ALONG STREAMS...CREEKS AND RIVERS. IF YOU LIVE ALONG A RIVER OR CREEK...BE READY TO MOVE TO HIGHER GROUND QUICKY. LOW WATER CROSSINGS FLOOD QUICKLY AND MAY CUT OFF ESCAPE ROUTES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS WEST CENTRAL TEXAS THROUGH SUNDAY...WITH THE FLASH FLOOD THREAT REMAINING HIGH THROUGH THE WEEKEND. THE RAIN CHANCES SHOULD DECREASE BY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...WE ENCOURAGE ALL SPOTTERS AND RAINFALL OBSERVERS TO REPORT FLOODING AND HEAVY RAINFALL.
In the hours before
Local storm report, Aug 18, 1:39 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
139 PM CDT SAT AUG 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM FLASH FLOOD SWEETWATER 32.47N 100.40W
08/18/2007 NOLAN TX LAW ENFORCEMENT
SEVERAL STREETS CLOSED IN SWEETWATER DUE TO HIGH WATER.
&&
MCINTYRELocal storm report, Aug 18, 1:40 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
140 PM CDT SAT AUG 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM FLASH FLOOD HASKELL 33.16N 99.73W
08/18/2007 HASKELL TX LAW ENFORCEMENT
CREEK RUNNING THROUGH CITY OF HASKELL HAS SOME STREETS
IMPASSABLE.
&&
MCINTYREThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:03 PM CDT | Flash Flood Warning | SJT | Jones, Taylor | 117 min |
| Aug 17, 8:41 PM CDT | Flash Flood Warning | SJT | Jones, Taylor | 2 hr |
| Aug 17, 9:00 PM CDT | Flash Flood Warning | SJT | Coke, Runnels, Tom Green | 2 hr |
| Aug 17, 9:30 PM CDT | Flash Flood Warning | SJT | Schleicher, Sutton | 3 hr |
| Aug 17, 10:14 PM CDT | Flash Flood Warning | SJT | Fisher, Haskell, Jones, Nolan, Taylor | 6 hr |
| Aug 17, 10:31 PM CDT | Flash Flood Warning | SJT | Coke, Concho, Runnels, Tom Green | 6 hr |
| Aug 17, 11:31 PM CDT | Flash Flood Warning | SJT | Crockett | 4 hr |
| Aug 17, 11:54 PM CDT | Flash Flood Warning | SJT | Schleicher, Sutton | 5 hr |
| Aug 18, 2:44 AM CDT | River Flood Warning | SJT | Tom Green | 19 hr |
| Aug 18, 3:28 AM CDT | Flash Flood Warning | SJT | Crockett | 4 hr |
| Aug 18, 3:55 AM CDT | Flash Flood Warning | SJT | Fisher, Nolan | 6 hr |
| Aug 18, 3:55 AM CDT | Flash Flood Warning | SJT | Callahan, Jones, Shackelford, Taylor | 6 hr |
| Aug 18, 4:11 AM CDT | Flash Flood Warning | SJT | Haskell, Throckmorton | 6 hr |
| Aug 18, 4:20 AM CDT | Flash Flood Warning | SJT | Coke, Concho, Irion, Runnels, Tom Green | 6 hr |
| Aug 18, 4:30 AM CDT | Flash Flood Warning | SJT | Schleicher, Sutton | 6 hr |
| Aug 18, 8:42 AM CDT | River Flood Warning | SJT | Shackelford, Throckmorton | 24 hr |
| Aug 18, 9:59 AM CDT | Flash Flood Warning | SJT | Fisher, Jones, Nolan, Taylor | 6 hr |
| Aug 18, 10:16 AM CDT | Flash Flood Warning | SJT | Haskell | 4 hr |
| Aug 18, 11:11 AM CDT | River Flood Warning | SJT | Runnels | 38 hr |
| Aug 18, 3:59 PM CDT | Flash Flood Warning | SJT | Fisher, Jones, Nolan, Taylor | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.